Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 323, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 28, 2024, 2:18 PM EDT for Jones County, Monroe County, Georgia. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2024, 2:18 PM EDT (18:18 UTC)
- Expired
- Sep 29, 2024, 9:18 PM EDT
- In force
- 31 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jones County, GA, Monroe County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at GA 18 at Dames Ferry (DFYG1).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02212735, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:28 PM EDT, 50 minutes earlier.
Area forecast discussion, Sep 28, 1:28 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Sat Sep 28 2024 ...New 18Z Aviation Discussion... && .SHORT TERM... (Today through Sunday) Issued at 321 AM EDT Sat Sep 28 2024 Key Messages - Isolated very light rain showers will remain possible, but not the norm, through Sunday. - Cloud cover will lead to below average temperatures in north Georgia today and Sunday. Today & Tonight: An upper level trough swirling over the Tennessee Valley has now thoroughly absorbed Helene's remnants. This has brought a much needed punch of moisture to the troughs coffers and it should aid the troughs ability to produce rainfall and cloud cover going forward. Across northern Georgia we can expect the trough to produce widespread cloud cover today as flow around the trough advects in moisture between 850 and 500 mb. The increasing moisture may aid in the development of a few light rain showers (amounts of a trace to 0.10 inches) after 4 PM (10-30% chance of rain). Across central Georgia where increased sunshine will produce more diurnal heating we could see a few convective rain showers develop between 4 PM and 9 PM. These could impact areas cleaning up from Helene. The odds of rain at any given location in central Georgia are less than 10%. Lightning is not expected with any of these showers due to the shallow nature of the instability. high temperatures today will range from near average readings in central Georgia to below average (by 3 to 9 degrees) values in north Georgia. Cloud cover will be the main driver of the cooler temperatures in the northern part of the state. Expect highs in the 70s north of Interstate 85, with upper 60s at the highest elevations. Highs across central Georgia should be in the low to mid 80s. Tomorrow: Upper level troughing will continue to swirl over Tennessee and Kentucky on Sunday. The troughs proximity to Georgia suggests some potential for additional light rain shower activity. The greatest rain chances are expected in the mountains (20-40%). Though rain chances are lower (generally 15% or less) further south, a couple of convective showers could develop Sunday afternoon. Diurnal heating would be the main driver of any of these showers, with CAMs suggesting a small amount of instability between the surface and 750 mb. The shallow nature of this instability should prevent lighting from being a concern. Temperatures on Sunday should warm by 1-4 degrees compared to today. This should lead to highs in the mid to upper 70s north of Interstate 85 and mid 80s south of Interstate 85. Albright && .LONG TERM... (Sunday night through Friday) Issued at 321 AM EDT Sat Sep 28 2024 The extended forecast starts off dry as the remnants of hurricane Helene finally move NE up the eastern seaboard. The upper level trough also swings through the region Tue/Tue night allowing an upper level ridge to move in over the area. This ridge will be centered over GA by Thu morning. This ridge slowly slides east into the Atlantic by day 7 which will allow for moisture to begin to return to the state from the Gulf. Forecast confidence is high that this will result in continued dry weather through the end of the workweek. The overall strength of the upper level ridge looks modest and should keep afternoon high temperatures near seasonal averages (Highs upper 70s to mid 80s...Lows in the upper 50s to 60s). && .AVIATION... (18Z TAFS) Issued at 124 PM EDT Sat Sep 28 2024 MVFR/VFR conditions will persist across the area. Winds will remain SW near 10 kts with periodic gusts to 20-25kts. Winds will diminish around 00Z to SW 5-10kts thru 04Z then light SW winds at 5kts or less through the end of the forecast period. Any light rain should be confined to far north GA. //ATL Confidence...18Z Update... High confidence all elements. 12 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 63 81 / 10 20 0 10 Atlanta 63 79 63 81 / 10 20 0 10 Blairsville 57 70 58 74 / 40 40 10 30 Cartersville 60 77 61 81 / 30 50 0 10 Columbus 64 83 65 85 / 10 10 0 0 Gainesville 62 77 63 79 / 30 30 0 10 Macon 64 84 65 85 / 10 10 0 0 Rome 60 76 62 81 / 30 50 0 10 Peachtree City 62 80 61 81 / 10 10 0 0 Vidalia 68 86 69 87 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....01 AVIATION...12
Hazardous weather outlook, Sep 28, 4:45 AM EDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Sat Sep 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Sat Sep 28 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of river flooding will continue across north and central Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... River flooding will continue through the upcoming week, with impacts becoming increasingly focused along main stem rivers in central Georgia like the Flint, Ocmulgee and Oconee. .SPOTTER INFORMATION STATEMENT... Please relay any information about flooding and wind damage to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:34 PM EDT | River Flood Warning | FFC | Floyd | 24 hr |
| Sep 27, 9:43 PM EDT | River Flood Warning | FFC | Meriwether, Pike | 36 hr |
| Sep 28, 1:07 AM EDT | River Flood Warning | FFC | Monroe | 17 hr |
| Sep 28, 1:10 AM EDT | River Flood Warning | FFC | Telfair, Wheeler | 29 hr |
| Sep 28, 1:16 AM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 12 hr |
| Sep 28, 2:34 AM EDT | River Flood Warning | FFC | Troup | 3 hr |
| Sep 28, 9:42 AM EDT | River Flood Warning | FFC | Newton | 42 hr |
| Sep 28, 9:55 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 10 days |
| Sep 28, 10:58 AM EDT | River Flood Warning | FFC | Heard | 40 hr |
| Sep 28, 12:53 PM EDT | River Flood Warning | FFC | Butts, Jasper | 11 hr |
| Sep 28, 12:57 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 14 hr |
| Sep 28, 1:27 PM EDT | River Flood Warning | FFC | Newton, Walton | 16 hr |
| Sep 28, 1:31 PM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 8 hr |
| Sep 28, 7:40 PM EDT | River Flood Warning | FFC | Emanuel, Treutlen | 3 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.